Convergence properties of indefinite linear quadratic problems with receding horizon

H.L. Trentelman, J.M. Soethoudt

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

Abstract

In this paper we study the following question: given a finite dimensional linear system together with a finite horizon (possibly indefinite) quadratic cost functional, when does the corresponding optimal cost converge to the optimal cost of the corresponding infinite horizon problem, as the length of the horizon tends to infinity? For the case that the linear quadratic problems are regular we establish necessary and sufficient conditions for this convergence to hold.
Original languageEnglish
Title of host publicationRobust Control of Linear Systems and Nonlinear Control (Proceedings of the International Symposium on Mathematical Theory of Networks and Systems, MTNS-89, Amsterdam, The Netherlands, June 19-23, 1989)
EditorsM.A. Kaashoek
Place of PublicationBasel
PublisherBirkhäuser Verlag
Pages189-196
Volume2
ISBN (Print)978-1-4612-8839-8
DOIs
Publication statusPublished - 1990

Publication series

NameProgress in Systems and Control Theory
Volume4

Fingerprint

Linear Quadratic Problem
Convergence Properties
Horizon
Costs
Infinite-horizon Problems
Finite Horizon
Linear Systems
Infinity
Tend
Converge
Necessary Conditions
Sufficient Conditions

Cite this

Trentelman, H. L., & Soethoudt, J. M. (1990). Convergence properties of indefinite linear quadratic problems with receding horizon. In M. A. Kaashoek (Ed.), Robust Control of Linear Systems and Nonlinear Control (Proceedings of the International Symposium on Mathematical Theory of Networks and Systems, MTNS-89, Amsterdam, The Netherlands, June 19-23, 1989) (Vol. 2, pp. 189-196). (Progress in Systems and Control Theory; Vol. 4). Basel: Birkhäuser Verlag. https://doi.org/10.1007/978-1-4612-4484-4_16
Trentelman, H.L. ; Soethoudt, J.M. / Convergence properties of indefinite linear quadratic problems with receding horizon. Robust Control of Linear Systems and Nonlinear Control (Proceedings of the International Symposium on Mathematical Theory of Networks and Systems, MTNS-89, Amsterdam, The Netherlands, June 19-23, 1989). editor / M.A. Kaashoek. Vol. 2 Basel : Birkhäuser Verlag, 1990. pp. 189-196 (Progress in Systems and Control Theory).
@inproceedings{3e286d31adff4085a7ff48ee6b19174d,
title = "Convergence properties of indefinite linear quadratic problems with receding horizon",
abstract = "In this paper we study the following question: given a finite dimensional linear system together with a finite horizon (possibly indefinite) quadratic cost functional, when does the corresponding optimal cost converge to the optimal cost of the corresponding infinite horizon problem, as the length of the horizon tends to infinity? For the case that the linear quadratic problems are regular we establish necessary and sufficient conditions for this convergence to hold.",
author = "H.L. Trentelman and J.M. Soethoudt",
year = "1990",
doi = "10.1007/978-1-4612-4484-4_16",
language = "English",
isbn = "978-1-4612-8839-8",
volume = "2",
series = "Progress in Systems and Control Theory",
publisher = "Birkh{\"a}user Verlag",
pages = "189--196",
editor = "M.A. Kaashoek",
booktitle = "Robust Control of Linear Systems and Nonlinear Control (Proceedings of the International Symposium on Mathematical Theory of Networks and Systems, MTNS-89, Amsterdam, The Netherlands, June 19-23, 1989)",
address = "Switzerland",

}

Trentelman, HL & Soethoudt, JM 1990, Convergence properties of indefinite linear quadratic problems with receding horizon. in MA Kaashoek (ed.), Robust Control of Linear Systems and Nonlinear Control (Proceedings of the International Symposium on Mathematical Theory of Networks and Systems, MTNS-89, Amsterdam, The Netherlands, June 19-23, 1989). vol. 2, Progress in Systems and Control Theory, vol. 4, Birkhäuser Verlag, Basel, pp. 189-196. https://doi.org/10.1007/978-1-4612-4484-4_16

Convergence properties of indefinite linear quadratic problems with receding horizon. / Trentelman, H.L.; Soethoudt, J.M.

Robust Control of Linear Systems and Nonlinear Control (Proceedings of the International Symposium on Mathematical Theory of Networks and Systems, MTNS-89, Amsterdam, The Netherlands, June 19-23, 1989). ed. / M.A. Kaashoek. Vol. 2 Basel : Birkhäuser Verlag, 1990. p. 189-196 (Progress in Systems and Control Theory; Vol. 4).

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

TY - GEN

T1 - Convergence properties of indefinite linear quadratic problems with receding horizon

AU - Trentelman, H.L.

AU - Soethoudt, J.M.

PY - 1990

Y1 - 1990

N2 - In this paper we study the following question: given a finite dimensional linear system together with a finite horizon (possibly indefinite) quadratic cost functional, when does the corresponding optimal cost converge to the optimal cost of the corresponding infinite horizon problem, as the length of the horizon tends to infinity? For the case that the linear quadratic problems are regular we establish necessary and sufficient conditions for this convergence to hold.

AB - In this paper we study the following question: given a finite dimensional linear system together with a finite horizon (possibly indefinite) quadratic cost functional, when does the corresponding optimal cost converge to the optimal cost of the corresponding infinite horizon problem, as the length of the horizon tends to infinity? For the case that the linear quadratic problems are regular we establish necessary and sufficient conditions for this convergence to hold.

U2 - 10.1007/978-1-4612-4484-4_16

DO - 10.1007/978-1-4612-4484-4_16

M3 - Conference contribution

SN - 978-1-4612-8839-8

VL - 2

T3 - Progress in Systems and Control Theory

SP - 189

EP - 196

BT - Robust Control of Linear Systems and Nonlinear Control (Proceedings of the International Symposium on Mathematical Theory of Networks and Systems, MTNS-89, Amsterdam, The Netherlands, June 19-23, 1989)

A2 - Kaashoek, M.A.

PB - Birkhäuser Verlag

CY - Basel

ER -

Trentelman HL, Soethoudt JM. Convergence properties of indefinite linear quadratic problems with receding horizon. In Kaashoek MA, editor, Robust Control of Linear Systems and Nonlinear Control (Proceedings of the International Symposium on Mathematical Theory of Networks and Systems, MTNS-89, Amsterdam, The Netherlands, June 19-23, 1989). Vol. 2. Basel: Birkhäuser Verlag. 1990. p. 189-196. (Progress in Systems and Control Theory). https://doi.org/10.1007/978-1-4612-4484-4_16